... been on fluoxetine for almost 2 year now maybe. I started taking them as I got a little bit down after my estranged dad tried getting in contact and it opened up a lot of old memories as a child and the break up of him and my mum and the mess it left. Anyway I was also just starting a relationship as I started in the fluoxetine and everything was great. 2 years later I was so happy and besotted and was planning a house and holidays etc and then I thought I was gaining weight from the fluoxetine.so I stopped and my mum gave me her citalopram instead then all of a sudden I got confused and questioned everything in my life even my relatjonship which I was so happy with.i felt like I was having a young midlife crisis!! Basically I stopped fluoxetine instantly and took citalopram for 3 weeks and stopped due to feeling down and messed upand now I am 3 weeks into being back on fluoxetine again as it seemed to work originally. Is this why I'm am confused over my relationship and messed up and when will I feel back to how I was. Please help
Hi, sorry to hear what you are going through. Despite both medications being in the same drug class (SSRI), switching to and fro between different makes can create these side effects. I understand why you wanted to change medication as the weight gain issue can be very depressing. Things will improve with a bit more time. You need to stabilise again on the Fluoxetine. The side effects, or rather induction side effects, can cause you to have muddled thinking, paranoia, anxiety, etc. If in another week or so you you feel no better, please seek advice from your doctor/psychiatrist.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 days ago • 11 answers
Updated 4 Apr 2012 • 2 answers
Updated 21 Jan 2014 • 2 answers
Updated 27 Nov 2016 • 2 answers
Updated 20 Jan 2018 • 1 answer